A nurse is assessing an adult patient in the emergency department who has a respiratory rate of 32/minute. Which of the following are potential causes of tachypnea? Select all that apply.

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Patient pain

- Drug overdose

- Electrolyte imbalance

- Increased intracranial pressure

- Stress

Rationale

There are numerous reasons why a patient may be breathing at a faster rate than normal. The patient may be anxious, fearful, stressed, or in pain, among many other potential situations. If the nurse assesses that the patient has tachypnea, she should first check for causative factors. Drug overdoses have bradypnea and electrolytes imbalance doesn't effect the respiratory rate. Depending on the area of the brain, an increase in ICP can can either tachypnea or bradypnea.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

16%

Answered The Question Correctly.

Question Information

Nursing Category

Respiratory

Question Difficulty
Total - 117
Correct - 19
Percent Right - 16.2393162393
User Feedback
3
3

 

Question ID - 15350

View All Other Nursing Practice Questions